Advertisement

Bartle-Graves Theorem Revisited

  • Asen L. DontchevEmail author
Article
  • 16 Downloads

Abstract

We take a fresh look at the Bartle-Graves theorem pointing out the main differences with the standard implicit function theorem. We then present a set-valued version of this theorem which generalizes some recent results. Applications to variational inequalities and differential inclusions are also given.

Keywords

Implicit function theorem Metric regularity Continuous selection Variational inequality Differential inclusion 

Mathematics Subject Classification (2010)

47J06 49J53 34A60 49J40 54C65 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgments

The author wishes to thank Francisco Aragón Artacho, Evgeny Avakov and the anonymous referees for their helpful comments on previous versions of the manuscript.

References

  1. 1.
    Arutyunov, A.V.: On implicit function theorems at abnormal points. Proc. Steklov Math. Inst. 271(1), 18–27 (2010)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Arutyunov, A. V., Izmailov, A. F., Zhukovskiy, S. E.: Continuous selections of solutions for locally Lipschitzian equations, preprint (2019)Google Scholar
  3. 3.
    Avakov, E. R.: Stability theorem and extremum conditions for abnormal problems. Proc. Steklov. Math. Inst. 291, 4–23 (2015)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Avakov, E. R., Magaril-Il’yaev, G. G.: An implicit-function theorem for inclusions (in Russian), Mat. Zametki 91 (2012), no. 6, 813–818, English translation in Math. Notes 91. 764–769. (2012)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Avakov, E. R., Magaril-Il’yaev, G. G.: An implicit function theorem for inclusions defined by close mappings, (in Russian) Mat. Zametki 103 (2018), no. 4, 483–489; translation in. Math. Notes 103, 507–512 (2018)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Banach, S.: Théorie des operations linéaires, Monografje Matematyczne, Warszawa, 1932 English translation by North Holland (1987)Google Scholar
  7. 7.
    Bartle, R. G., Graves, L. M.: Mappings between function spaces. Trans. Amer. Math. Soc. 72, 400–413 (1952)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Cibulka, R., Dontchev, A. L., Veliov, V. M.: Lyusternik-Graves theorems for the sum of a Lipschitz function and a set-valued mapping. SIAM J. Control Optim. 54, 3273–3296 (2016)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Dontchev, A. L.: A local selection theorem for metrically regular mappings. J. Convex Anal. 11, 81–94 (2004)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Dontchev, A. L.: The inverse function theorems of L. M. Graves. In: Bauschke, H., Burachik, R.S., Luke, R. (eds.) Splitting algorithms, modern operator theory, and applications. Springer, BIRS-CMO Proceedings (2019)Google Scholar
  11. 11.
    Dontchev, A. L., Lewis, A. S., Rockafellar, R. T.: The radius of metric regularity. Trans. Amer. Math. Soc. 355, 493–517 (2003)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Dontchev, A.L., Rockafellar, R.T.: Implicit functions and solution mappings, 2nd edn. Springer, Berlin (2014)zbMATHGoogle Scholar
  13. 13.
    Gfrerer, H, Outrata, J. V.: On computation of generalized derivatives of the normal-cone mapping and their applications. Math. Oper. Res. 41, 1535–1556 (2016)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Graves, L. M.: Some mapping theorems. Duke Math. J. 17, 111–114 (1950)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Hildebrandt, T. H., Graves, L. M.: Implicit functions and their differentials in general analysis. Trans. Amer. Math Soc. 29, 127–153 (1927)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Páles, Z.: Inverse and implicit function theorems for nonsmooth maps in Banach spaces. J. Math. Anal. Appl. 209, 202–220 (1997)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Pourciau, B. H.: Analysis and optimization of Lipschitz continuous mappings. J. Opt. Th. Appl. 22, 311–351 (1977)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Tikhomirov, V. M.: Lyusternik theorem on the tangent space and some of its modifications (in Russian). Optimal Control (Mosk Gos. Univ.) 7, 22–30 (1977)Google Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.Department of Aerospace EngineeringThe University of MichiganAnn ArborUSA

Personalised recommendations